Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 5, 2024, 9:56 PM EDT for Delaware County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2024, 9:56 PM EDT (01:56 UTC)
- Expired
- Jun 6, 2024, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted.
754
WGUS51 KILN 060156
FFWILN
OHC041-060500-
/O.NEW.KILN.FF.W.0013.240606T0156Z-240606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
956 PM EDT Wed Jun 5 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northern Delaware County in central Ohio...
* Until 100 AM EDT.
* At 956 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Delaware, Ashley, Radnor, Ostrander, Delaware State Park,
Leonardsburg, Stratford, Kilbourne, Warrensburg, Bellepoint and
Olive Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4035 8274 4030 8275 4024 8303 4024 8325
4044 8325
FLASH FLOOD...RADAR INDICATED
$$
Hatzos1 follow-up statement
646
WGUS71 KILN 060454
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1254 AM EDT Thu Jun 6 2024
OHC041-060504-
/O.EXP.KILN.FF.W.0013.000000T0000Z-240606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OH-
1254 AM EDT Thu Jun 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR NORTHERN DELAWARE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4035 8274 4030 8275 4024 8303 4024 8325
4044 8325
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:48 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 7:48 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 748 PM EDT Wed Jun 5 2024 .SYNOPSIS... A cold front will bring showers and thunderstorms tonight. High pressure will provide drier weather on Thursday and Friday. The threat for showers and thunderstorms returns during the weekend when a couple of disturbances are forecast to travel across the Ohio Valley. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers and thunderstorms have been developing ahead of a cold front situated over Indiana. These lines and cells have less coverage than expected, though coverage should increase as the front reaches the unstable air in place here. With the front moving through this evening, still going with likely to categorical pops. Severe threat appears diminished due to lack of organization into stronger cells and lines of storms. Isolated heavy downpours may be observed from an environment containing 1.6 inches PWAT and favorable warm cloud depth. Drier air working in behind the front should bring an end to precip later tonight. Lows are forecast to range from the low 60s in the west to the upper 60s southeast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold front will be east, while high pressure settles to the west. This will leave ILN in a weakly cyclonic flow between the two systems. Due to a general lack of moisture and shallow, weak instability, it appears we will observe dry weather Thursday and Thursday night. Temperatures will be slightly cooler on Thursday with highs in the upper 70s to low 80s. Additional cold advection and radiational cooling will allow lows in the mid and upper 50s Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Upper level disturbances will keep some precipitation chances around at times from Friday through Monday. There is a limited amount of moisture and therefore do not have overly high precipitation chances. Dry conditions are then expected for Tuesday through Wednesday. Breezy conditions will be present for the weekend Friday through Sunday, especially during the daytime hours with wind gusts around 30 to 35 mph at times. There will be plenty of 70s for high temperatures in the extended. with a few 60s will be possible Friday and 80s for Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A line of thunderstorms ahead of the cold front passage is moving into west central Ohio right now and will soon be impacting the westernmost TAF sites before working east. For now, just have brief VSBY reductions with these storms. CIGs lower to MVFR for TAF sites in central Ohio during the overnight hours. Overnight winds remain out of the southwest, around 5-10 knots (stronger gusts possible with storms). Storms move out of the area after midnight and the region dries out. Winds shift to out of the west with the cold front passage and the area will improve to VFR conditions. Some hints of patchy fog during early hours on Thursday but, for now, did not include in TAFs given elevated winds and persistent cloud cover. Low clouds scatter out on Thursday, with breezy conditions; winds will be out of the west around 10-15 knots with gusts up to 25 knots. Winds decrease around sunset Thursday. OUTLOOK...MVFR possible in showers and thunderstorms Saturday night and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 504 AM EDT Wed Jun 5 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060915- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 504 AM EDT Wed Jun 5 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorm activity will spark across the region this afternoon. Some storms may contain strong downburst winds. In the evening, these storms will become more widespread ahead of a cold front. The front will also provide a significant source of lift as it moves east and could strengthen ongoing storms to produce damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 5, 8:16 PM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
816 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Flash Flood 3 SE Rushsylvania 40.43N 83.62W
06/05/2024 Logan OH Trained Spotter
Water rushing over road near County Rd 26
and County Rd 12 intersection.
&&
CASpecial weather statement, Jun 5, 8:31 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed Jun 5 2024
OHZ045-046-060100-
Delaware OH-Union OH-
831 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND NORTHERN UNION COUNTIES IN CENTRAL OHIO THROUGH 900 PM
EDT...
At 830 PM EDT, a strong thunderstorm was located near Richwood,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richwood, Byhalia, Essex, and Somersville.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4050 8325 4044 8325 4043 8307 4037 8349
4050 8349 4051 8326
TIME...MOT...LOC 0030Z 260DEG 21KT 4045 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jun 5, 9:35 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
935 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Flash Flood East Germantown 39.81N 85.13W
06/05/2024 Wayne IN 911 Call Center
Water flowing over US-40 near Elm Street in
Pershing.
&&
NWSLocal storm report, Jun 5, 9:37 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
937 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Flash Flood 3 E East Germantown 39.81N 85.08W
06/05/2024 Wayne IN Public
Water flowing over US-40 near Swallow Rd.
&&
NWSSpecial weather statement, Jun 5, 9:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EDT Wed Jun 5 2024
OHZ062-071-072-060215-
Warren OH-Clinton OH-Greene OH-
939 PM EDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
WARREN...CLINTON...AND GREENE COUNTIES THROUGH 1015 PM EDT...
At 939 PM EDT, strong thunderstorms were located along a line
extending from Bellbrook to near Kings Island, moving east at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mason, Xenia, Lebanon, Wilmington, Loveland, Bellbrook, Blanchester,
Waynesville, Jamestown, Morrow, Kings Island, Highpoint, South
Lebanon, New Jasper, Maineville, Clarksville, Harveysburg, Spring
Valley, Corwin, and Midland.
This includes I-71 in Ohio between mile markers 20 and 58.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3932 8435 3958 8415 3958 8412 3963 8411
3967 8408 3967 8366 3925 8388 3929 8435
TIME...MOT...LOC 0139Z 270DEG 31KT 3964 8406 3931 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jun 5, 9:41 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
941 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM Flash Flood 1 NW Richmond 39.84N 84.90W
06/05/2024 Wayne IN 911 Call Center
Tree down over road due to flood water.
&&
NWSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:31 PM EDT | Special Weather Statement | ILN | Union | 29 min |
| Jun 5, 8:49 PM EDT | Tornado Warning | ILN | Delaware, Union | 26 min |
| Jun 5, 9:39 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 36 min |
| Jun 5, 9:43 PM EDT | Flash Flood Warning | ILN | Union | 3 hr |
| Jun 5, 10:09 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 36 min |
| Jun 5, 10:26 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 5, 10:34 PM EDT | Tornado Warning | ILN | Licking | 26 min |
| Jun 5, 11:23 PM EDT | Areal Flood Advisory | ILN | Logan, Union | 5 hr |
| Jun 5, 11:56 PM EDT | Special Weather Statement | ILN | Fairfield | 34 min |
| Jun 6, 12:31 AM EDT | Areal Flood Advisory | ILN | Union | 4 hr |
| Jun 6, 1:22 AM EDT | River Flood Warning | ILN | Licking | 9 hr |
Nearby
Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.